I have been taking Effexor Xr 75 mg for 9 months for post menopausal hot flashes. After concerns that it might be causing mood swings, I guit taking it about a week ago. I am now having crying jags where I cry over everything, from my niece leaving to college to a sad part in the book I am readying or a song on the radio. Does it sound like this is related? Should I push through this withdrawal or start taking them again?
Hi i am not surprised you feel like this, as with nearly all medication, you shouldn't stop suddenly without medical advice. Speak to your Dr about the best way to deal with this. He may suggest you take the tablets again and then taper off slowly. Or he may be able to give you something to counteract the symptoms you are experiencing short term. I hope you feel better soon!
I took Effexor (not the Xr) 150 mg. for over a year, but after two weeks, for some reason i was unable to take it for about 2 or 3 days, left it somewhere i believe, and was a bawling fool, cried over something in a Danielle Steele book, don't even usually read her, but if someone looked at me crosseyed i would have cried, so i got back on my pills RIGHT AWAY and was just fine after that. I would say that more than the Effexor, which was for me, a wonderful anti depressant, it is your menopause that's causing the mood swings.
Effexor is a good anti depressant in my opinion, one side effect is weight gain w/alot of people, but that goes w/the hormonal changes of menopause also (weight gain), so if you're not having a problem w/that, why don't you continue taking it? Even if you don't want to continue it, you definitely need to wean off w/dr's help, that is one anti depressant you do not want to just quit taking, especially after 9 mos. Still, my suggestion would be to stay on it and maybe see about either some natural hormonal aids or hormones from Dr. to try fixing the mood swings. I don't think the Effexor was doing it, in my humble opinion. I hope you get everything straightened out. Good luck. Dede
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2010 • 1 answer
Posted 24 Jun 2010 • 2 answers
Posted 8 Jul 2011 • 12 answers
Menopausal Disorders - Hot flashes and night sweats driving me nuts! Am trying i-cool now for almost
Posted 20 Oct 2013 • 1 answer
Posted 22 Feb 2018 • 2 answers